Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Child with fever, vomiting, ear infection, developed diarrhea. Taken augmentin DDS and ear drops. Developed rashes. Is this drug reaction?

My son who z 18+ months had fever and vomiting for the past two days. He was detected with an ear infection and was given ear drops and an antibiotic( Augmentin DDS). His fever and vomiting has come down but he has developed diarrhea which is watery. He has also developed rashes around the area. The course of the antiobiotic was for 10 days and i have given it only for 3 days. Wat could be the reason behind this? Should I stop the antibiotic? Please advise?
Asked On : Wed, 17 Oct 2012
Answers:  2 Views:  181
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Emergency Medicine Specialist 's  Response
Hi B.Radhika Menon,
Oral Antibiotics usually disturb the normal flora in our intestine. This flora consists of some useful bacteria which help in the process of digestion and absorption.
You can give some Probiotic along with your antibiotic under medical supervision.
Also get your child examined by a Paeditrician for dehydration, due to diarrhea, as dehydration should be immediately taken care of in this age group.
I hope this is helpful to you.
Answered: Wed, 17 Oct 2012
I find this answer helpful
Pediatrician, Cardiology Dr. Pradeep Kumar's  Response
This diarrhea may be drug induced or due to infection. Give him Zinc syrup 5 ml once a day for 10 days. Also give Enterogermina respules one daily for 7 days. Enterogermina contains probiotics which help in maintaining normal gut flora usually destroyed by antibiotic treatment and thus decreases the diarrhea.
Continue the antibiotic if diarrhea is not severe. Maintain hydration by giving plenty of water( ORS).
Apply diaper rash cream after drying the area by gentle wiping(don't rub).
With regards
Answered: Thu, 18 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor